Coumadin questions

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Becky77
Veteran Member


Date Joined Dec 2005
Total Posts : 1768
   Posted 11/15/2009 9:26 PM (GMT -7)   
I didn't know which forum to post in, and I searched coumadin and this forum had the most hits, so I went with it...
Anyway, I was wondering some things...
I was put on coumadin about a month ago because I got blood clots in both lungs. I went back to the ER a few weeks later because I was having really bad pain, and they put me on prednisone, tapering from 60mg down. I talked to my pulmonologist's office and let them know that I had been seen in the ER and told them about the prednisone. Apparently the message didn't get to my doctor or the coumadin nurse, so my INR went through the roof. After 2 weeks, I went in to have my INR checked, and it was 6.7.

I've been REALLY tired the past week. On top of things, I had my period (the first since being on coumadin) and it was heavy.

Can my INR being so high make me exhausted? I feel like I could sleep for days and it not help at all. In fact, I went to sleep last night at about midnight and didn't wake up today until 3pm.

I feel like I'm new to all of this (the coumadin at least) and could use some knowledge that the dr's don't tell...the little things you learn when you've been on it a while.

Thanks!
Becky

31 yr old female-dx with Crohn's in '97 after emergency resection and appendectomy, 2nd resection '05, Bilateral pulmonary emboli 10/09
Currently on Humira, Omeprazole, Effexor, Seroquel, Calcium, Vit D, sublingual B12, Coumadin


Ginny
Veteran Member


Date Joined Feb 2003
Total Posts : 5514
   Posted 11/16/2009 7:46 AM (GMT -7)   
Hi Becky,

UGH, ER docs can be so frustrating. They should have told you about the prednisone+coumadin=very high INR.

I've never had an issue with being overly fatigued with a high INR. Mine has gotten into the high 6's before and the only symptoms I had were crazy bruises and a lightheaded feeling. Your prednisone dose should be making it hard for you to sleep. I would definitely put a call into your doctor and let them know what you're experiencing.

Where are you having pain? Having a really heavy period will definitely make you fatigued. Did the docs do any blood tests to look for blood clotting disorders? I'm thinking Hughes Syndrome or the Antiphospholipid Syndrome. You don't have Lupus right? If your Chron's is flaring that could easily cause your fatigue as well.

Gosh, I'm so glad you're okay. Clots in both lungs, that must have been very frightening. Keep us posted on how you're making out.

Blessings,
Ginny

Becky77
Veteran Member


Date Joined Dec 2005
Total Posts : 1768
   Posted 11/16/2009 10:54 AM (GMT -7)   
Ginny,

I talked to my pulmonologist while I was in the hospital about tests for blood disorders, and he told me that we would have to wait until I'm off the coumadin to test, since the coumadin would alter the tests. Are we talking about different tests? Maybe I'm thinking about other tests than you. I'll have to google the syndromes you listed and learn more.

Is my crohn's flaring...that's a million dollar question. I've had tests, and everything has come back normal, so my GI has decided it's anxiety causing symptoms, and they changed the dose of the Effexor, which didn't change a thing. I think there's something going on in my system, but it's just not showing in tests. Though I might add that my bloodwork has been abnormal for months, and they haven't figured out why certain labs are high. It makes it harder to figure out what's going on when new things like the blood clots happen and new meds are added to the ones I'm already on.

It's possible also that depression is causing the fatigue. I'm not in a good place right now...things aren't going well in my life, and health issues just compound the problems that are already there.

Thanks for listening, and I appreciate any advice you may have.
Becky

31 yr old female-dx with Crohn's in '97 after emergency resection and appendectomy, 2nd resection '05, Bilateral pulmonary emboli 10/09
Currently on Humira, Omeprazole, Effexor, Seroquel, Calcium, Vit D, sublingual B12, Coumadin


Ginny
Veteran Member


Date Joined Feb 2003
Total Posts : 5514
   Posted 11/17/2009 6:41 PM (GMT -7)   
Hi Becky,

Well, from first hand experience I definitely agree that your fatigue could be from depression and/or stress. I'm dealing with all that crap right now too.

Do you know which labs are coming back high? AI diseases are so wishy-washy. Labs could be normal, but you have all the symptoms which leads us to believe the labs will be abnormal. I do know that AI diseases will cause fatigue. Period. It's the nature of them.

Wish I had more to offer Becky. Oh, yes, you'll have to be off the coumadin before doing any blood coagulation tests.

Hoping you have a restful evening,
Ginny
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 7:32 PM (GMT -7)
There are a total of 2,731,919 posts in 300,977 threads.
View Active Threads


Who's Online
This forum has 151134 registered members. Please welcome our newest member, Linda Bee.
297 Guest(s), 12 Registered Member(s) are currently online.  Details
rowingmom, bluelyme, Helgramite, jennydancingfish, Xmaslover, Tudpock18, Linda Bee, ks1905, poohcheez, Tall Allen, julymorning, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer